Cardiff University | Prifysgol Caerdydd ORCA
Online Research @ Cardiff 
WelshClear Cookie - decide language by browser settings

Measuring linearity of planar curves

Zunic, Jovisa, Pantovic, Jovanka and Rosin, Paul L. ORCID: 2015. Measuring linearity of planar curves. Presented at: International Conference on Pattern Recognition Applications and Methods (ICPRAM) 2013, Barcelona, Spain, 15-18 February 2013. Published in: Fred, Ana and De Marsico, Maria eds. Pattern Recognition Applications and Methods. Advances in Intelligent Systems and Computing , vol.318 Springer, pp. 257-271. 10.1007/978-3-319-12610-4_16

Full text not available from this repository.


In this paper we define a new linearity measure which can be applied to open planar curve segments. We have considered the sum of the distances between the curve end points and the curve centroid. We have shown that this sum is bounded from above by the length of the curve segment considered. In addition, we have proven that this sum equals the length of the curve segment only in the case of straight line segments. Exploiting such a nice characterization of straight line segments, we define a new linearity measure for planar curves. The new measure ranges over the interval (0,1],(0,1], and produces the value 11 if and only if the measured line is a perfect straight line segment. Also, the new linearity measure is invariant with respect to translations, rotations and scaling transformations.

Item Type: Conference or Workshop Item (Paper)
Date Type: Publication
Status: Published
Schools: Computer Science & Informatics
Subjects: Q Science > QA Mathematics > QA75 Electronic computers. Computer science
Publisher: Springer
ISBN: 9783319126098
Date of First Compliant Deposit: 23 December 2016
Date of Acceptance: 1 November 2014
Last Modified: 02 Nov 2022 10:00

Actions (repository staff only)

Edit Item Edit Item